Asystole in ECT
J Clin Psychiatry 1997;58(12):550 [letter]
© Copyright 2015 Physicians Postgraduate Press, Inc.
Purchase This PDF for $40.00
If you are not a paid subscriber, you may purchase the PDF.
(You'll need the free Adobe Acrobat Reader.)
Receive immediate full-text access to JCP. You can subscribe to JCP online-only ($86) or print + online ($156 individual).
With your subscription, receive a free PDF collection of the NCDEU Festschrift articles. Hurry! This offer ends December 31, 2011.
If you are a paid subscriber to JCP and do not yet have a username and password, activate your subscription now.
As a paid subscriber who has activated your subscription, you have access to the HTML and PDF versions of this item.
Click here to login.
Did you forget your password?
Still can't log in? Contact the Circulation Department at 1-800-489-1001 x4 or send email
Letter to the Editor
Sir: In an excellent discussion of asystole in electroconvulsive
therapy, Dr. McCall makes a number of useful suggestions
to minimize the likelihood that asystole will occur. I would like
to amplify his treatment recommendation of intravenous atropine
injection. Without cardiac function during asystole, atropine
administered through a peripheral vein will not reach the
heart unless “pushed” by a 20- to 30-mL fluid bolus followed by
elevation of the arm.